MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CP-07611
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the procedure according to ifu, the md found the dilator to be faulty.So the md opened up the new kit to finish the procedure.".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one, opened cath lab sheath intro set including the sheath extension assembly with dilator for analysis.Signs of use in the form of biological material were observed on the returned components.Visual analysis of the dilator revealed the tip was damaged/deformed.The dilator length measured 6 15/16", which is within the specification limits of 6 3/4" - 7 1/4" per dilator product drawing.The dilator inner diameter at the distal tip measured 0.039", which is within the specification limits of 0.039"-0.041" per dilator product drawing.The dilator was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "thread tapered tip of sheath/dilator assembly over guidewire.Grasping near skin, advance assembly into vessel with slight twisting motion to desired position." a lab inventory 0.877 mm guide wire was threaded through the returned dilator.A blockage in the form of excess biological material was observed within the dilator.Once the blockage was removed, the guide wire advanced through with little to no resistance.R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user during an attempted insertion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual analysis revealed the dilator tip was damaged/deformed with evidence of use.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report that the defect occurred during use and the appearance of the damage, the root cause cannot be determined as it cannot be determined when the damage occurred.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20835738
Report Number9680794-2024-01187
Device Sequence Number3863327
Product Code DQY
UDI-Device Identifier00801902002129
UDI-Public(01)00801902002129(11)230727(17)280630(10)14F23G0198(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCP-07611
Device Lot Number14F23G0198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown